NEUROLOGY
COMMUNITY
Tingling, numb sense of touch
1911791_tn?1322379916
by spidersong, Nov 28, 2011
Hi, I have this problem and I'm not sure if it is anxiety related. I have strange bouts of tingling/numbness accompanied with a strange problem feeling texture. It only bothers me really when I move or touch anything, including walking. Sometimes it is worse and sometimes it's not bad. It is mostly in my hands/arms/feet/face. When it's really strong I can describe it as waves of tingling. It can get quite painful/bothersome. This usually happens when I'm stressed. The first couple times it happened after smoking weed. I don't do that anymore but I still get this feeling. It used to only last a few hours but the last couple of incidents lasted for days. I just don't see how effects from an anxiety attack could last for days. One doctor I saw said it was anxiety and the other had nothing to say. Does anyone have any ideas?
Related Discussions
Member Comments (18)
Avatar_m_tn
by rappster, Dec 02, 2011
The same thing is going on with me and it's really scary! It mostly happens with my hands, but also with my legs and entire arms and even lips. It's hard to tell if something is touching the part of the body or not. And very hard distinguishing texture. I'm dying to find out what it is...
1911791_tn?1322379916
by spidersong, Dec 04, 2011
That's very interesting, it's very hard to describe this. Fabricy textures feel awful. And hard to distinguish. Let me know if you find out anything. I have a neurology appointment next month but I'm pretty sure they won't know what it is still.
Avatar_m_tn
by rappster, Dec 04, 2011
I have a physiatrist appointment, and one with my regular physician. I'll let you know if I find out anything. Same goes for you!
1911791_tn?1322379916
by spidersong, Dec 17, 2011
Hi, I was feeling really numb and strange and light headed this week, so I went to the urgent care doc and he said that I was hyperventilating.  I find it hard to believe that I was hyperventilating for days. But he have me some medicine so maybe I will calm down and stop this. I will wait to see what happens and let you know if anything interesting happens.
Avatar_m_tn
by myalovry, Dec 22, 2011
spidersong

I am sorry to read that you are going through this.  A few years ago I was experiencing the same kind of thing. Mind you, I was under a tremendous amount of stress at the time (my father was very ill while finishing my doctorate), I was spread very thin and not sleeping a whole lot.
For me, it was delayed sense of touch:  I would take a drink from a freshly opened can of soda and feel the cold, but not feel the fizz for seconds…. I would feel a strand of hair on my face, which I would wipe away and not feel my hand wiping it away or the tickle being gone.  I did go to the doctor, the preformed numerous tests and concluded that I do not have MS.  And it appeared as though I suffer from a random type of migraine.  So, this is a possibility. I medicated myself with over-the-counter stuff which always worked better for my migraines than the prescribed stuff.  Seemed to work, until lately.
Now I have the same delay in feeling but while pulling up my skinny jeans last night I found my thighs had that same delay in feeling, then when I did feel it, it was almost painful.   This caused me anxiety and I had it worse than ever.  From my research, please see a doctor and consider:
1. Vitamin deficiency
2. Migraine
3. Allergic reaction (I forgot to say that the first time I went to the doctor, I was taking Gingko which apparently my body does not like)
4. Anxiety (I am not sure if this a precursor or a result of the peculiar feeling which then makes the feeling- or lack of- worse)
Good luck, I will check  back perhaps we can help each other.  Happy holidays to you and yours.
1911791_tn?1322379916
by spidersong, Jan 13, 2012
Thank you for your advice. I am seeing a neurologist and he has no idea what this is so I had some lab tests done and I am having an MRI. In the mean time I'm just trying to relax. I hope everything goes well for you!
Avatar_m_tn
by unematt, Jan 01, 2013
Did you find out anything? I too have this issue.
1911791_tn?1322379916
by spidersong, Jul 26, 2013
found out nothing. must be anxiety. it still happens very rarely and does not last long. if anyone has anything else to say about these symptoms let me know.
Avatar_m_tn
by Rafe33, Sep 14, 2013
I started having similar effects my self after smoking some weed with a friend. Afterwards he told me it was spice and not weed. I never had a problem up until then but I wasn't sure it was the cause of the sensation so I did it again. My friend wasn't showing any of the same effects so I thought it might have been something else. It had the same effects... And it lasted for almost two weeks. The effects were: A Chopped up sense of touch like it was turning off and on rapidly, and my sight was as if I were seeing less than sixty frames per second. People seemed to teleport and so did I when I was walking. After that I've never touched any form of weed again. In the following months after the effects faded they came back when I had motion sickness, if I was drunk, or if I was just sick, however the effects weren't as strong and after a while only the odd sense of touch came back. About four months after the effects faded they randomly came back for about five days that time I wasn't sick or drunk. After it faded that time I started to feel surreal, as if I were in a dream, furthermore I started having problems remembering things and solving problems that were once easy for me. Since then I've haven't been drinking alcohol and I've been trying to eat better. When I exercise my brain, eat right, and get enough sleep for an extended period of time I seem to get my wits back, however when I neglect doing these three things I fall back into that otiose state; accompanied sometimes by that strange tactile sensation. I'm not sure if was the weed or because at the time I wasn't taking care of myself. It's been over a year now and I still have the symptoms every once in a while but they lessen a little each time. I hope this helps in some way.